You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Corticosteroids: effects on voice

Watts, Christopher R. PhD*; Early, Stephen MD, FACS†

Current Opinion in Otolaryngology & Head & Neck Surgery:
Speech therapy and rehabilitation
Abstract

Current literature related to laryngeal side effects from corticosteroid use is reviewed. Specifically, findings from manuscripts that have focused on inhaled corticosteroids for management of asthma and oral corticosteroids for professional vocalists are included. Where possible, objective measures of vocal dysfunction are discussed. Because of the lack of objective phonatory measures in the literature that specify the exact phonatory disruption secondary to administration of corticosteroids, directions for future research in that area are proposed.

Author Information

*University of South Alabama, Mobile, Alabama, USA, and University of Virginia, Charlottesville, Virginia, USA.

Correspondence to Christopher R. Watts, PhD, Department of Speech Pathology and Audiology, 2000 University Commons, Mobile, AL 36688, USA; e-mail: cwatts@usouthal.edu

© 2002 Lippincott Williams & Wilkins, Inc.